Numerical Identification of a Nonlinear Diffusion Coefficient by Discrete Mollification
Mejia, C., Acosta, C., & Saleme Ruiz, K. (2011). Numerical Identification of a Nonlinear Diffusion Coefficient by Discrete Mollification. In Elsevier (Ed.), Computers and Mathematics with Applications. 62(5), 2187-2199.
The discrete mollification method is a convolution-based filtering procedure suitable for the regularization of ill-posed problems. Combined with explicit space-marching finite difference schemes, it provides stability and convergence for a variety of coefficient identification problems in linear parabolic equations. In this paper, we extend such a technique to identify some nonlinear diffusion coefficients depending on an unknown space dependent function in one dimensional parabolic models. For the coefficient recovery process, we present detailed error estimates and to illustrate the performance of the algorithms, several numerical examples are included.